Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 17, 2017, 1:45 PM CDT for Hunt County, Rockwall County, Texas. It took effect at Aug 17, 2017, 5:13 PM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 1:45 PM CDT (18:45 UTC)
- In effect from
- Aug 17, 2017, 5:13 PM CDT
- Expired
- Aug 18, 2017, 8:15 PM CDT
- In force
- 27 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 16.94 ft at Aug 18, 2017, 2:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
806 WGUS44 KFWD 171845 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 145 PM CDT Thu Aug 17 2017 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... South Fork Sabine River near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-397-180645- /O.NEW.KFWD.FL.W.0041.170817T2213Z-170818T1842Z/ /QLAT2.1.ER.170817T2213Z.170818T0000Z.170818T0642Z.NO/ 145 PM CDT Thu Aug 17 2017 The National Weather Service in Fort Worth has issued a * Flood Warning for The South Fork Sabine River near Quinlan. * from this afternoon to Friday afternoon...Or until the warning is cancelled. * At 1245 PM Thursday the stage was 14.24 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by late Thursday afternoon and continue to rise to a crest near 15 feet by Thursday evening. The river should fall below flood stage by Friday after midnight. * At 15 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$ 37
3 follow-up statements
408 WGUS84 KFWD 180109 FLSFWD Flood Statement National Weather Service Fort Worth TX 809 PM CDT Thu Aug 17 2017 ...The Flood Warning continues for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-181309- /O.EXT.KFWD.FL.W.0040.000000T0000Z-170819T1352Z/ /GNVT2.2.ER.170817T1338Z.170818T0600Z.170819T0152Z.NO/ 809 PM CDT Thu Aug 17 2017 The Flood Warning continues for The Cowleech Fork Sabine River At Greenville. * At 0745 PM Thursday the stage was 16.99 feet. * Flood stage is 14 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to a crest near 17 feet by Friday after midnight. The river should fall below flood stage Friday evening. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-181309- /O.EXT.KFWD.FL.W.0041.000000T0000Z-170819T0325Z/ /QLAT2.1.ER.170817T1945Z.170818T0600Z.170818T1525Z.NO/ 809 PM CDT Thu Aug 17 2017 The Flood Warning continues for The South Fork Sabine River Near Quinlan. * At 0745 PM Thursday the stage was 15.47 feet. * Flood stage is 15 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 16 feet by Friday after midnight. The river should fall below flood stage late Friday morning. * At 15 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
496 WGUS84 KFWD 181345 FLSFWD Flood Statement National Weather Service Fort Worth TX 845 AM CDT Fri Aug 18 2017 ...The Flood Warning continues for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-190145- /O.EXT.KFWD.FL.W.0040.000000T0000Z-170819T1000Z/ /GNVT2.2.ER.170817T1338Z.170818T0600Z.170818T2200Z.NO/ 845 AM CDT Fri Aug 18 2017 The Flood Warning continues for The Cowleech Fork Sabine River At Greenville. * At 0745 AM Friday the stage was 16.60 feet. * Flood stage is 14 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river has crested and will continue to recede and fall below flood stage by late Friday afternoon. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-190145- /O.EXT.KFWD.FL.W.0041.000000T0000Z-170819T0627Z/ /QLAT2.1.ER.170817T1945Z.170818T0700Z.170818T1827Z.NO/ 845 AM CDT Fri Aug 18 2017 The Flood Warning continues for The South Fork Sabine River Near Quinlan. * At 0745 AM Friday the stage was 16.40 feet. * Flood stage is 15 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river has crested and will continue to recede and fall below flood stage by Friday afternoon. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
089 WGUS84 KFWD 190115 FLSFWD Flood Statement National Weather Service Fort Worth TX 815 PM CDT Fri Aug 18 2017 ...The Flood Warning is cancelled for the following areas in Texas... South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-397-190145- /O.CAN.KFWD.FL.W.0041.000000T0000Z-170819T0627Z/ /QLAT2.1.ER.170817T1945Z.170818T0700Z.170818T2351Z.NO/ 815 PM CDT Fri Aug 18 2017 The Flood Warning is cancelled for The South Fork Sabine River Near Quinlan. * At 0745 PM Friday the stage was 14.54 feet. * Flood stage is 15 feet. * Fell below flood stage at 7 PM Friday. * Forecast...The river will continue to fall to near 8 feet by Sunday morning. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 7:04 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 17, 7:04 AM CDT, 6 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 704 AM CDT Thu Aug 17 2017 .AVIATION... Earlier showers and and thunderstorms continue to gradually pull away from the Metroplex sites this morning. The eastern Metroplex terminals will have to contend with thunder potential for another hour or so as a few last cells develop behind the southward sinking outflow, but gradually improving conditions are in store this morning as VFR conditions return. Northeast winds will become easterly and then south/southwesterly by mid-morning as the synoptic flow returns. The outflow boundary from this morning's storms should lay up just south of I-20, and could become a focus for a renewed bout of thunderstorms this afternoon with additional heating in a moist and unstable airmass. As a result, opted to add in a period of VCTS at all the Metroplex sites from 21-00z this afternoon. Gusty downburst winds will be possible with any afternoon activity. At Waco, MVFR cigs appear to have been shunted mainly to the south and east of the airfield, but a few wisps of low cigs may yet graze Waco Regional before bases lift. VCSH will continue for a few more hours as activity to the south and west moves northeastward. High-resolution guidance also suggests that thunderstorms which develop along the aforementioned outflow boundary may drift southward an impact the Waco terminal late this afternoon, and as a result, have also added in a VCTS mention from 23-01z. MVFR cigs tonight look to remain south and east of the TAF sites. Carlaw && .DISCUSSION... /Issued 353 AM CDT Thu Aug 17 2017/ A complex of storms has successfully crossed the Red River this morning and continues moving south and southeast along its well defined outflow boundary. While new convection continues to develop along the leading edge outflow, a broader swath of moderate to brief heavy rain continues behind the outflow as a 30-40 kt low level jet provides lift over the boundary. This system will continue to progress across North Texas this morning, but will likely slow down and dissipate before midday as the low level jet weakens and veers to the southwest. Ahead of the complex, additional showers and storms are possible this morning associated with warm air advection with the low level jet. So far, winds of 20-30 mph have been occurring with the leading edge outflow and storms. A few strong storms with winds near 40 mph may be possible this morning, and an isolated severe storm cannot be completely ruled out, but overall, severe storms are not expected. Gusty winds, lightning strikes, and brief heavy rainfall will be the main hazards with the morning storms. Minor flooding may occur, especially in counties near the Red River where moderate to heavy rainfall falling on still saturated soils may have trouble running off. The remnants of the complex are expected to leave a diffuse boundary across the region. Where exactly this boundary stalls is yet to be determined, but much of the hi-res guidance appears to suggest a location near the I-20 corridor, give or take about 40 miles to the south or north. New convection should develop along this boundary this afternoon and will keep fairly high PoPs across the middle part of the CWA as a result. Forecast soundings indicate an uncapped environment this afternoon characterized by modest instability around 2000 J/kg but with weak lapse rates and low deep layer shear near 10 kts. This type of environment usually signifies pulse-type convection very common in the summer where the main threats will be lightning, downbursts, and brief downpours due to a slow movement. Rain chances today are lowest across our far southern counties, and it is these counties that have the highest threat for dangerous heat conditions. A Heat Advisory has been issued along and south of a line from Killeen to Palestine where heat indices of 105 to 110 degrees are possible. Dewpoints will mix out later this afternoon, but the highest heat index values are expected between the hours of noon and 4 pm, before maximum mixing occurs. With likely a stalled outflow boundary to the north of these counties, light wind and pooling of moisture may occur, resulting in the dangerous heat indices. There are 2 caveats: 1) cloud cover may hang around longer than expected and 2) the boundary could push farther south than expected with rain this afternoon near or in the Advisory area. However, based on the latest expected trends and calculations, did not want to delay advertising the potential for high heat index values in that area of Central and East Texas. The upper level ridge will continue to build into the region over the weekend and temperatures will climb a little more as a result. Isolated to scattered afternoon convection is possible across mainly the northern half of the region on Friday, and then drier conditions are expected. We will have to monitor for MCS activity the next few nights, and the latest guidance suggests another MCS may graze our northern counties Friday night/Saturday morning. The heat will increase over the weekend as heat index values rise to near Advisory criteria across most of the area along and east of Interstate 35. Some showers or storms may be possible in our southern counties by the middle of the week as an upper level disturbance retrogrades west across the Gulf of Mexico and into South Texas. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 96 78 99 78 98 / 60 20 30 10 10 Waco 99 78 100 77 100 / 40 20 20 10 10 Paris 90 75 94 74 94 / 50 20 30 20 20 Denton 96 76 96 76 97 / 60 20 30 10 10 McKinney 94 76 95 76 96 / 60 20 30 10 10 Dallas 96 79 99 79 98 / 60 20 30 10 10 Terrell 95 75 97 75 97 / 60 20 30 10 10 Corsicana 97 77 99 77 98 / 50 20 20 10 10 Temple 100 76 100 76 99 / 20 20 10 10 10 Mineral Wells 96 74 96 74 98 / 50 20 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 6 PM CDT this evening for TXZ147-148-158-160>162-174-175. && 90/82
Hazardous weather outlook, Aug 17, 9:35 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 935 AM CDT Thu Aug 17 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 935 AM CDT Thu Aug 17 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. An ongoing thunderstorm complex east of I-35E and northeast of I-45 will slowly weaken through midday as it moves east into East Texas. Cloud to ground lightning and heavy rain will accompany some of the storms. Additional thunderstorm development is expected this afternoon mainly along and south of the I-20 corridor. Cloud to ground lightning, heavy rain and gusty winds will be the main hazards this afternoon and evening. A Heat Advisory is in effect along and south of a Killeen to Athens line this afternoon where heat indices of 105 to 110 are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms are possible Friday across North and Central Texas. Severe weather is not expected but lightning strikes, brief heavy rain and gusty winds will be the main hazards. There is a slight chance for thunderstorms along and north of an Olney to McKinney to Emory line late Friday night and Saturday morning. There is a slight chance for thunderstorms along and east of a Paris to Fairfield to Temple line on Monday, and south of an Athens to Hillsboro to Hamilton line on Tuesday. Heat index values may climb to between 100 and 110 each afternoon. The greatest heat index readings are expected this weekend. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be requested this afternoon for downburst activity.
In the hours before
Local storm report, Aug 17, 9:19 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 AM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD DALLAS 32.77N 96.78W
08/17/2017 DALLAS TX LAW ENFORCEMENT
FLOODING REPORTED AT US-175 AND BEXAR STREET.Local storm report, Aug 17, 9:21 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 AM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD DALLAS 32.77N 96.78W
08/17/2017 DALLAS TX LAW ENFORCEMENT
FLOODING AT INTERSTATE 35E AND ILLINOIS AVENUE.Local storm report, Aug 17, 9:45 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD 3 S MERIT 33.18N 96.28W
08/17/2017 HUNT TX LAW ENFORCEMENT
WATER OVER COUNTY ROADS 1123 AND 1124. ROADS WERE
IMPASSABLE.Local storm report, Aug 17, 9:54 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
954 AM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD TERRELL 32.73N 96.28W
08/17/2017 KAUFMAN TX EMERGENCY MNGR
STREET FLOODING THROUGHOUT TERRELL WITH WATER OVER THE
CURB. CARS STALLED.Local storm report, Aug 17, 10:01 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD LAVON 33.03N 96.43W
08/17/2017 COLLIN TX LAW ENFORCEMENT
A FEW INTERSECTIONS FLOODED ALONG HIGHWAY 78 IN LAVON.Local storm report, Aug 17, 1:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT THU AUG 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD MESQUITE 32.77N 96.60W
08/17/2017 DALLAS TX BROADCAST MEDIA
FLOODING ALONG SOUTH MESQUITE CREEK NEAR CARTWRIGHT AND
BELT LINE ROADS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:46 AM CDT | Special Weather Statement | FWD | Cooke, Grayson, Montague | 59 min |
| Aug 17, 3:16 AM CDT | Heat Advisory | FWD | Anderson, Bell, Falls, Freestone, Leon, Limestone and 2 more | 15 hr |
| Aug 17, 3:31 AM CDT | Special Weather Statement | FWD | Johnson | 44 min |
| Aug 17, 3:41 AM CDT | Special Weather Statement | FWD | Tarrant | 34 min |
| Aug 17, 4:03 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 17, 5:06 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Aug 17, 5:10 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Aug 17, 5:24 AM CDT | Areal Flood Advisory | FWD | Cooke, Denton, Grayson | 3 hr |
| Aug 17, 5:28 AM CDT | Special Weather Statement | FWD | Denton | 32 min |
| Aug 17, 5:56 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 17, 6:01 AM CDT | Areal Flood Advisory | FWD | Collin | 119 min |
| Aug 17, 6:44 AM CDT | Areal Flood Advisory | FWD | Rockwall | 2 hr |
| Aug 17, 7:06 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman | 3 hr |
| Aug 17, 7:15 AM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| Aug 17, 7:36 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Aug 17, 7:53 AM CDT | Areal Flood Warning | FWD | Cooke, Denton, Grayson | 3 hr |
| Aug 17, 8:11 AM CDT | River Flood Warning | FWD | Hunt | 38 hr |
| Aug 17, 8:17 AM CDT | Special Weather Statement | FWD | Henderson | 28 min |
| Aug 17, 8:29 AM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Aug 17, 9:54 AM CDT | Areal Flood Advisory | FWD | Hunt, Kaufman, Van Zandt | 2 hr |
| Aug 17, 10:33 AM CDT | Areal Flood Advisory | FWD | Henderson | 117 min |
| Aug 17, 10:43 AM CDT | Areal Flood Warning | FWD | Grayson | 3 hr |
| Aug 17, 1:43 PM CDT | Areal Flood Warning | FWD | Grayson | 3 hr |
| Aug 17, 3:07 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Aug 17, 3:28 PM CDT | Areal Flood Advisory | FWD | Somervell | 3 hr |
| Aug 17, 3:37 PM CDT | Special Weather Statement | FWD | Somervell | 23 min |
| Aug 17, 3:44 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Aug 17, 4:33 PM CDT | Special Weather Statement | FWD | Hood | 27 min |
| Aug 17, 4:37 PM CDT | Special Weather Statement | FWD | Parker | 23 min |
| Aug 17, 4:44 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Aug 17, 5:01 PM CDT | Special Weather Statement | FWD | Parker | 29 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.